Consistent heartburn


#1

For the last month or two, I’ve been using my DIY soylent about 3 days per week for about half of my caloric intake each day. However, very often, in fact nearly every time, I get mild heartburn (or something similar). It’s not painful, but a little uncomfortable. I do get heartburn from time to time when I eat other food/drink (usually it’s a little more severe in those cases), but a mild bout of it is very consistent (~80% of the time) when drinking my formula.

No idea what’s causing it. I don’t usually consume milk in large quantities outside soylent, but if that’s the cause, it seems counter-intuitive. And I’ll have a bowl of cereal without problems (though in those cases I go with skim milk instead of whole).

Anyone have any thoughts? Here’s my recipe: http://diy.soylent.me/recipes/defenders-milkbased-recipe


#2

I was actually noticing just the oposite effect.
I’ve been using my own diy version based off the hacker recipe replacing two meals a day (Breakfast/Lunch) and doing normal dinner with the family. In the past I would need to hit the Tums a few times a week but I don’t think I’ve needed an antacid in the last two months since I started eating soylent.

One thing that I noticed in your recipe is that you are taking a multivitamin pill. In the past when I tried to take a multivitamin (before I started my diy soylent) many brands/versions would give me stomach pain about 5-10 minutes after taking them. I would take one with breakfast just before leaving for work and like clockwork a few minutes into my comute I’d get stomach pain that would fade by the time I got to work (~20-30 minutes). I thought it was the iron in the multivitamins but I’m not 100% sure. I’ve had no such trouble with my soylent.

Are you taking the multivitamin pill each time you notice this? if so you could try skipping it one day and see if it makes a difference. If so try a different type/brand to see if there is one you can tolerate better.


#3

Hm… Interesting. I forgot to take my pills (not just the multi, but also Folate and K) all of last week, and don’t recall having this problem. I even forgot yesterday.

But I remembered this morning, and sure enough I had enough discomfort to post this question. I’ve only taken the Folate (before eating anything) and Multi (with some soylent) so far, so it very well could be the cause. I’ll hold off on the pills until dinner time tomorrow and see what happens. Thanks!